MAUDE Adverse Event Report: VYAIRE MEDICAL ENFLOW; ENFLOW 8482 DISPOSABLE IV FLUID/BLOOD WARMER CARTRIDGE WITH IV EXTENSION MODEL

VYAIRE MEDICAL ENFLOW; ENFLOW 8482 DISPOSABLE IV FLUID/BLOOD WARMER CARTRIDGE WITH IV EXTENSION MODEL
Model Number 980202EU
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Vyaire file identification: (b)(4).A recently conducted internal testing with the results received by vyaire medical on 11 march 2019 indicates that there is the potential to elude aluminum from the enflow disposable cartridge during intravenous warming therapy with fluid and blood solutions.As a result, vyaire is initiating an immediate global recall of the enflow disposable cartridges part number 980200eu & 980202eu.Any additional information received from the customer or through vyaire's internal investigation will be included in a follow-up report.
 
Event or Problem Description
An article published by anaesthesia journal on (b)(6) 2019 suggests that using uncoated aluminium plates in fluid-warming systems, such as with the enflow iv fluid/blood warming device, can lead to a risk of administering potentially harmful concentrations of aluminium when balanced crystalloid solutions are used.

Brand Name
ENFLOW
Common Device Name
ENFLOW 8482 DISPOSABLE IV FLUID/BLOOD WARMER CARTRIDGE WITH IV EXTENSION MODEL
Manufacturer (Section D)
VYAIRE MEDICAL
22745 savi ranch pkwy
yorba linda CA 92887
MDR Report Key8423038
Report Number2050001-2019-00023
Device Sequence Number2327607
Product Code LGZ
UDI-Device Identifier10885403286162
UDI-Public(01)10885403286162
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K130867
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980202EU
Device Catalogue Number980202EU
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2019
Initial Report FDA Received Date03/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3008959444-3/13/19-001-R
Patient Sequence Number1